Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 24, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 27, 2008, 3:10 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 3:10 PM EST (20:10 UTC)
- Expired
- Dec 28, 2008, 10:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 272010 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EST SAT DEC 27 2008 ...WINDY CONDITIONS OVER THE HIGHER ELEVATIONS TONIGHT AND EARLY SUNDAY... .AN APPROACHING COLD FRONT WILL BRING WINDY CONDITIONS TO THE HIGHER ELEVATIONS TONIGHT AND EARLY SUNDAY. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES...MAINLY AT ELEVATIONS ABOVE 2500 FEET. WINDS WILL TURN WESTERLY AND DIMINISH BY MID MORNING SUNDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-280415- /O.NEW.KMRX.WI.Y.0024.081227T2010Z-081228T1500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 310 PM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY FOR THE HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY FOR THE HIGHER ELEVATIONS...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. WINDS WILL BE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH AT TIMES OVER THE HIGHER ELEVATIONS. WINDS ARE EXPECTED TURN WESTERLY AND DIMINISH BY AROUND 10 AM ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
2 follow-up statements
000 WWUS74 KMRX 280113 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 813 PM EST SAT DEC 27 2008 ...WINDY CONDITIONS OVER THE HIGHER ELEVATIONS TONIGHT AND EARLY SUNDAY... .AN APPROACHING COLD FRONT CURRENTLY ALONG THE MISSISSIPPI RIVER WILL BRING WINDY CONDITIONS TO THE HIGHER ELEVATIONS TONIGHT AND EARLY SUNDAY. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES...MAINLY AT ELEVATIONS ABOVE 2500 FEET. WINDS WILL TURN WESTERLY AND DIMINISH BY MID MORNING SUNDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-280930- /O.CON.KMRX.WI.Y.0024.000000T0000Z-081228T1500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 813 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. WINDS WILL BE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH AT TIMES OVER THE HIGHER ELEVATIONS. WINDS ARE EXPECTED TURN WESTERLY AND DIMINISH BY AROUND 10 AM ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ HW
000 WWUS74 KMRX 280701 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 201 AM EST SUN DEC 28 2008 ...WINDY CONDITIONS OVER THE HIGHER ELEVATIONS EARLY TODAY... .AN APPROACHING COLD FRONT WILL BRING WINDY CONDITIONS TO THE HIGHER ELEVATIONS EARLY TODAY. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES...MAINLY AT ELEVATIONS ABOVE 2500 FEET. WINDS WILL TURN WESTERLY AND DIMINISH BY MID MORNING. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-281500- /O.CON.KMRX.WI.Y.0024.000000T0000Z-081228T1500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 201 AM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WINDS WILL BE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH AT TIMES OVER THE HIGHER ELEVATIONS. WINDS ARE EXPECTED TURN WESTERLY AND DIMINISH BY AROUND 10 AM. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:47 PM EST, 23 minutes earlier.
Area forecast discussion, Dec 27, 2:47 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EST SAT DEC 27 2008
.SHORT TERM...(TONIGHT AND SUNDAY)...COLD FRONT WILL APPROACH LATE
TONIGHT AND WILL PUSH THROUGH OUR AREA DURING SUNDAY. EXPECT RAIN
TO MOVE INTO AT LEAST WESTERN AREAS LATE TONIGHT...AND RAIN SHOULD
END FROM WEST TO EAST LATE MORNING AND THROUGH THE AFTERNOON
SUNDAY. LOOKS LIKE INSTABILITY WILL BE LACKING...SO WHILE MAY BE A
FEW RUMBLES OF THUNDER WILL GO WITH PREVIOUS FORECAST AND KEEP
MENTION OUT FOR NOW. WITH STRONG LOW LEVEL JET OVER THE AREA
TONIGHT...WILL ISSUE WIND ADVISORY FOR HIGHER ELEVATION OF E TN AND
SW NC MOUNTAINS. SHOULD SEE CLEARING FROM WEST TO EAST DURING
AFTERNOON ON MONDAY. MAV TEMPS GENERALLY LOOK REASONABLE...SO JUST
A FEW TWEAKS.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...DRYING TREND COMMENCES
FOLLOWING DEPARTING COLD FRONT AS UPPER FLOW DEAMPLIFIES INTO A
NEARLY ZONAL FLOW. WEAK SHORT WAVE WITH LITTLE ACCOMPANYING MOISTURE
STILL PROJECTED TO TRANSLATE THROUGH THE REGION ON WEDNESDAY.
CONTINUED SLIGHT CHANCE POPS FOR MAINLY THE HIGHER TERRAIN WITH THIS
FEATURE. NEXT SIGNIFICANT SYSTEM POISED TO APPROACH THE SOUTHERN
APPALACHIANS BY FRIDAY. TIMING DIFFERENCES AMONG THE MODELS AND
ENSEMBLES PRECLUDE PINPOINTING THE EXACT PERIOD THIS WILL OCCUR
HOWEVER. THUS HAVE CONTINUED CHANCE POPS SPREAD ACROSS SEVERAL
PERIODS. FOR TEMPS...GENERALLY FOLLOWED MAV/GFSX GUIDANCE FAIRLY
CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 53 56 38 59 30 / 70 80 0 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 53 54 36 59 31 / 60 80 0 10 0
OAK RIDGE, TN 51 53 35 55 30 / 60 80 0 10 0
TRI CITIES AIRPORT, TN 46 57 31 53 28 / 40 80 10 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR THE FOLLOWING ZONES:
BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...EAST
POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...NONE.
&&
LDW/LCMHazardous weather outlook, Dec 27, 5:30 AM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST SAT DEC 27 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EST SAT DEC 27 2008 /430 AM CST SAT DEC 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PASS THROUGH THE AREA TONIGHT INTO EARLY SUNDAY. SOUTHERLY WINDS AHEAD OF THE FRONT WILL BE STRONG AND GUSTY...ESPECIALLY IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.